Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 5, 2020, 9:33 PM EDT for Burke County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2020, 9:33 PM EDT (01:33 UTC)
- Expired
- Aug 5, 2020, 10:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.6 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1047 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259
WWUS82 KCAE 060133
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
933 PM EDT Wed Aug 5 2020
GAZ077-060215-
Burke GA-
933 PM EDT Wed Aug 5 2020
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 1015 PM EDT....
At 932 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Midville, or 12 miles southeast of
Louisville, moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph, excessive cloud to ground
lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately. Localized, minor
flooding of low lying and poor drainage areas is also
possible.
Some locations in the path of this storm include...
Midville, Gough, Vidette, Magruder and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3281 8224 3282 8226 3283 8231 3293 8227
3308 8229 3318 8226 3294 8192 3292 8196
3292 8208 3288 8213 3281 8215 3280 8220
TIME...MOT...LOC 0132Z 228DEG 15KT 3286 8227
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 5, 7:38 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 5, 7:38 PM EDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Columbia SC 738 PM EDT Wed Aug 5 2020 .SYNOPSIS... Increasing moisture along with an upper level trough and higher daytime temperatures through the weekend will result in chances of showers and thunderstorms each day. && .NEAR TERM /TONIGHT/... Remainder of this evening: Lingering showers and thunderstorms across portions of the CSRA and Midlands should weaken later tonight. Until then, expecting continue periods of locally heavy rainfall and gusty winds in the stronger slow moving storms. Later tonight: The upper level trough remains off to the west of the area, with a weak shortwave or two moving through the trough axis during the overnight hours. Although convective activity should be diminishing somewhat after sunset, the upper energy, surface boundaries, and weak instability may allow at least some isolated shower/storm activity to remain through the night. With high Pwat values, brief heavy rain will also be possible. Overnight low temperatures will fall into the lower 70s. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... An upper level trough will slowly shift eastward out of the Mississippi Valley Thursday through Friday, keeping the region positioned within a moist southwest flow aloft through the period. At the surface, a weak front/trough will remain in place over the area, with the seabreeze potentially working into eastern portions of the forecast area late each day. Given the high precipitable water values, convergence along the surface boundaries, and the passage of shortwave disturbances aloft embedded within the southwest flow, scattered showers and thunderstorms seem favorable, mainly each afternoon/early evening. Potential is there for isolated to scattered convection to persist into the nighttime hours as well. High temperatures will generally be in the upper 80s to lower 90s on Thursday, and lower to perhaps mid 90s on Friday. Lows at night will range from 70-75 across the area. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Seasonable conditions are expected through the long term period as Bermuda high pressure develops. Weak troughing at the surface is expected over the area, with the moist southerly flow supporting scattered mainly diurnal convection each day. Near to just slightly above normal temperatures are expected through the period. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... VFR conditions expected outside of thunderstorms through the evening then possible stratus development during the early morning hours. Scattered convection continues across the area with AGS/DNL most likely impacted through 03z. Convection is expected to diminish later this evening with debris clouds lingering into the early morning hours. Hi-res guidance and MET MOS suggest stratus clouds will develop across parts of the area primarily impacting CAE/CUB/OGB beginning after 06z. While the chance was lower at AGS/DNL, significant rainfall that occurred this afternoon may support a fog/stratus threat so have included a tempo group of IFR cigs and MVFR vsbys there. Otherwise, winds will be light overnight and a 20-25 knot low level jet should favor stratus over fog during the predawn hours. Stratus will gradually transform into a cumulus field by late morning with cigs rising to VFR by midday. There will be the possibility again of diurnal convection Thursday afternoon. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in mainly diurnally driven convection as well as late night/early morning fog/stratus. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Aug 5, 3:51 AM EDT, 17 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 351 AM EDT Wed Aug 5 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 060800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 351 AM EDT Wed Aug 5 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Scattered afternoon and evening thunderstorms. Isolated severe thunderstorms with damaging winds main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 5, 7:10 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Columbia SC
710 PM EDT Wed Aug 5 2020
SCZ025-026-030-052345-
Aiken SC-Saluda SC-Edgefield SC-
710 PM EDT Wed Aug 5 2020
...Strong Thunderstorms Will Impact Portions of northwestern Aiken...
southwestern Saluda and Edgefield Counties Until 745 PM EDT....
At 710 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Edgefield to
near Aiken Municipal Airport, moving northeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Aiken, Edgefield, Johnston, Ridge Spring, USC Aiken, Aiken Municipal
Airport, Saluda County Airport, Edgefield County Airport, Monetta,
Trenton, Ward, Lick Fork Campground, Strom Thurmond High School,
Harmony, Pleasant Lane, Mt Vintage, Northside Fire Station Main,
Cleora, Colliers and Vaucluse.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 20 in South Carolina between mile markers 12
and 36.
LAT...LON 3371 8210 3397 8201 3403 8195 3378 8146
3354 8169
TIME...MOT...LOC 2310Z 207DEG 18KT 3374 8199 3364 8173
fwaLocal storm report, Aug 5, 7:20 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
720 PM EDT WED AUG 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 7 NW GROVETOWN 33.53N 82.28W
08/05/2020 COLUMBIA GA BROADCAST MEDIA
TREES DOWN ON POWER LINES ON LOUISVILLE ROAD
SOUTHEAST OF APPLING. TIME ESTIMATED FROM
RADAR.
&&Local storm report, Aug 5, 7:22 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
722 PM EDT WED AUG 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 6 N HARLEM 33.50N 82.32W
08/05/2020 COLUMBIA GA BROADCAST MEDIA
MULTIPLE TREES DOWN ON THE ROAD WITH
MULTIPLE ACCIDENTS REPORTED. TIME ESTIMATED
BY RADAR.
&&
HCLocal storm report, Aug 5, 7:25 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
725 PM EDT WED AUG 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 6 NW GROVETOWN 33.51N 82.28W
08/05/2020 COLUMBIA GA BROADCAST MEDIA
TREES ACROSS POWER LINES AT LOUISVILLE ROAD
AND CAROLE DRIVE. TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 5, 8:02 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
802 PM EDT WED AUG 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 7 N HARLEM 33.51N 82.31W
08/05/2020 COLUMBIA GA BROADCAST MEDIA
AN 18 WHEEL SEMI-TRUCK WAS BLOWN OVER OFF
THE ROAD ONTO ITS SIDE. A LARGE NUMBER OF
PINE TREES WERE SNAPPED ABOUT HALFWAY UP THE
TRUNK. BASED ON THESE REPORTS THE DOWNBURST
WIND SPEED IS ESTIMATED TO BE AROUND 90 TO
95 MPH. AWAITING CONFIRMATION OF ANY
INJURIES.
&&
HCSpecial weather statement, Aug 5, 9:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
933 PM EDT Wed Aug 5 2020
GAZ077-060215-
Burke GA-
933 PM EDT Wed Aug 5 2020
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 1015 PM EDT....
At 932 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Midville, or 12 miles southeast of
Louisville, moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph, excessive cloud to ground
lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately. Localized, minor
flooding of low lying and poor drainage areas is also
possible.
Some locations in the path of this storm include...
Midville, Gough, Vidette, Magruder and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This storm may intensify. Monitor NOAA Weather Radio, local radio and
television stations for additional information and possible warnings
from the National Weather Service.
&&
LAT...LON 3281 8224 3282 8226 3283 8231 3293 8227
3308 8229 3318 8226 3294 8192 3292 8196
3292 8208 3288 8213 3281 8215 3280 8220
TIME...MOT...LOC 0132Z 228DEG 15KT 3286 8227The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:50 AM EDT | Areal Flood Advisory | CAE | Clarendon | 115 min |
| Aug 6, 1:43 PM EDT | Special Weather Statement | CAE | Barnwell | 32 min |
| Aug 6, 2:03 PM EDT | Special Weather Statement | CAE | Chesterfield | 42 min |
| Aug 6, 2:15 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 30 min |
| Aug 6, 3:03 PM EDT | Special Weather Statement | CAE | Kershaw, Lancaster | 27 min |
| Aug 6, 3:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 38 min |
| Aug 6, 3:48 PM EDT | Special Weather Statement | CAE | Bamberg | 42 min |
| Aug 6, 4:49 PM EDT | Special Weather Statement | CAE | Lee | 26 min |
| Aug 6, 4:54 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 36 min |
| Aug 6, 6:05 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 115 min |
| Aug 6, 6:22 PM EDT | Special Weather Statement | CAE | McCormick | 23 min |
| Aug 6, 6:56 PM EDT | Special Weather Statement | CAE | Fairfield | 34 min |
| Aug 6, 6:58 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 3 hr |
| Aug 6, 7:14 PM EDT | Special Weather Statement | CAE | Burke | 61 min |
| Aug 6, 7:34 PM EDT | Areal Flood Advisory | CAE | Burke | 111 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.